Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 65, NWS Des Moines, IA

May 21, 2011Emmet County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 21, 2011, 7:28 PM CDT for Emmet County, Iowa. It was in force for 32 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2011, 7:28 PM CDT (00:28 UTC)
Expired
May 21, 2011, 8:00 PM CDT
In force
32 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Emmet County, IA

The radar

The Sioux Falls radar (KFSD), 169 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 7:38 PM CDTHAIL 1.75Wallingford, IA
May 21, 7:42 PM CDTHAIL 25 E Wallingford, IA
May 21, 7:42 PM CDTHAIL 2.755 E Wallingford, IA
May 21, 7:52 PM CDTHAIL 1.5Estherville Airport, IA
May 21, 8:05 PM CDTHAIL 15 Nnw Estherville Airpo, IANON ROTATING WALL CLOUD MOVING OVERHEAD AT 810 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 2:25 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1091 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1091 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
424 m²/s²
Significant tornado parameter
2.3
Supercell composite
12.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

341 
WUUS53 KDMX 220028
SVRDMX
IAC063-220100-
/O.NEW.KDMX.SV.W.0065.110522T0028Z-110522T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
728 PM CDT SAT MAY 21 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EMMET COUNTY IN NORTHWEST IOWA...

* UNTIL 800 PM CDT

* AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 10 MILES SOUTHEAST OF ESTHERVILLE...AND MOVING
  NORTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ESTHERVILLE...WALLINGFORD...GRUVER...ESTHERVILLE AIRPORT AND
  DOLLIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

&&

LAT...LON 4350 9450 4325 9460 4326 9483 4351 9484
TIME...MOT...LOC 0028Z 188DEG 22KT 4331 9472
WIND...HAIL <50MPH 1.00IN

$$

BEITLICH
2 follow-up statements
434 
WWUS53 KDMX 220040
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
740 PM CDT SAT MAY 21 2011

IAC063-220100-
/O.CON.KDMX.SV.W.0065.000000T0000Z-110522T0100Z/
EMMET IA-
740 PM CDT SAT MAY 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL EMMET
COUNTY UNTIL 800 PM CDT...

AT 737 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM 
PRODUCING GOLF BALL SIZE HAIL IN WALLINGFORD. THIS STORM WAS LOCATED 
6 MILES SOUTHEAST OF ESTHERVILLE...MOVING NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  ESTHERVILLE...GRUVER...ESTHERVILLE AIRPORT AND DOLLIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE AND INJURY. PEOPLE
OUTSIDE SHOULD SEEK SHELTER IMMEDIATELY...PREFERABLY INSIDE A
REINFORCED BUILDING. STAY AWAY FROM WINDOWS.

&&

LAT...LON 4329 9461 4329 9483 4351 9484 4350 9450
TIME...MOT...LOC 0040Z 181DEG 19KT 4336 9474
WIND...HAIL <50MPH 1.75IN

$$

BEITLICH
023 
WWUS53 KDMX 220044
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
744 PM CDT SAT MAY 21 2011

IAC063-220100-
/O.CON.KDMX.SV.W.0065.000000T0000Z-110522T0100Z/
EMMET IA-
744 PM CDT SAT MAY 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL EMMET
COUNTY UNTIL 800 PM CDT...

AT 742 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING GOLF BALL SIZE HAIL.  THIS STORM WAS LOCATED 5 MILES
SOUTHEAST OF ESTHERVILLE...MOVING NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  ESTHERVILLE...GRUVER...ESTHERVILLE AIRPORT AND DOLLIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE AND INJURY. PEOPLE
OUTSIDE SHOULD SEEK SHELTER IMMEDIATELY...PREFERABLY INSIDE A
REINFORCED BUILDING. STAY AWAY FROM WINDOWS.

&&

LAT...LON 4350 9450 4332 9460 4332 9483 4351 9484
TIME...MOT...LOC 0044Z 181DEG 19KT 4338 9474
WIND...HAIL <50MPH 1.75IN

$$

BEITLICH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:14 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, May 21, 6:14 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED TONIGHT
NATIONAL WEATHER SERVICE DES MOINES IA
614 PM CDT SAT MAY 21 2011

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
A SHORTWAVE CURRENTLY IN EASTERN NEBRASKA WILL ROTATING AROUND THE
UPPER LOW OVER SOUTH DAKOTA.  THIS SHORTWAVE WILL BE THE FOCUS FOR
CONVECTION TONIGHT AS IT SHIFTS IN TO IOWA THIS EVENING INTO THE
OVERNIGHT HOURS.  SHEAR IS MOSTLY UNIDIRECTIONAL AND NOT REAL
IMPRESSIVE THIS EVENING BUT A BOUNDARY OVER EASTERN NEBRASKA HAS
BEEN EFFECTIVE IN PRODUCING SOME LOW LEVEL SHEAR AND AIDING IN THE
DEVELOPMENT OF SOME STORMS.  CURRENT TREND THOUGH IS THAT THESE
STORMS ARE NOT SUSTAINING THEMSELVES...LIKELY DUE TO THE LACK OF
STRONG SHEAR.  STORMS WILL CONTINUE TO DEVELOP THROUGH PEAK HEATING
AND MOVE INTO CENTRAL IOWA THROUGH TONIGHT WITH THE AFOREMENTIONED
UPPER LEVEL WAVE.  LOOKING AT SOUNDINGS...BOTH MODEL SOUNDINGS
PRODUCE A VERY WEAK CAP OVER CENTRAL IOWA THAT ERODES QUICKLY THIS
EVENING BUT SOUNDINGS ARE QUITE DRY THROUGH 600 MB.  MODELS DO
INCREASE SHEAR OVER THE AREA AS A LLJ KICKS IN BETWEEN 03Z AND 06Z.
QUESTION IS WILL THAT BE ENOUGH TO KEEP STORMS STRONG.  CHANCES FOR
STRONG STORMS EAST OF INTERSTATE 35 AT THIS POINT DO NOT LOOK THAT
GREAT BUT WILL NEED TO MONITOR ONCE THE LLJ DEVELOPS.  WEST OF I-35
SHEAR SHOULD INCREASE ENOUGH FOR STORMS TO BE CAPABLE OF SEVERE HAIL
MAINLY AIDED BY THE BOUNDARY OUT WEST.  THE MAIN THREAT FOR STORMS
WILL BE OVER THE EAST HALF OF THE FORECAST AREA BY 04-06Z BUT THE
SEVERE THREAT SHOULD BE OVER WITH OR AT LEAST NOT AS GREAT BY THAT
TIME.

.LONG TERM /SUNDAY THROUGH SATURDAY/...
AFTER A BREAK LATER TNGT INTO SUN MRNG...NEXT S/WV WILL MOVE INTO
THE STATE ALONG WITH A SFC WSHFT LINE.  ALTHOUGH DYNAMICS ARE NOT
SUPER IMPRESSIVE...PLENTY OF INSTABILITY WILL BE IN PLACE OVER THE
SOUTH AND EAST PART OF THE CWA DURG MAX HEATING.  WILL HIT IT FAIRLY
HARD OVR THE ERN THIRD OR SO OF THE CWA AND PUT WORDING IN THE ZONES
FOR THAT.  KEPT IT TO A 3 HR WINDOW AS IT DOES NOT LOOK LIKE THERE
WILL BE AN EXTENDED PERIOD OF TIME WHERE FAVORABLE CONDITIONS
EXIST.  MODELS HAVE FLIPPED FROM YDA W.R.T. PLACEMENT OF THE PRECIP
THE REST OF THE WEEK. THE GFS HAS SHIFTED SWD...WHILE THE ECMEF HAS
SHIFTED NWD.  DID NOT MAKE A GREAT DEAL OF CHANGE TO THE GOING FCST
WITH THE COMPROMISE POSITION LOOKING REASONABLE AND IN LINE WITH ENS
PRODUCTS ANYWAY.  MODEL DIVERGENCE DURG THE WEAK IS MINOR COMPARED
TO THE POST DY7 PD WHERE H8 TEMPS AS MUCH AS 20 C DIF BTWN THE GFS
AND EC.  WILL NEED TO MONITOR THIS CLOSELY AS BOTH SOLNS ARE A
POSSIBILITY DEPENDING ON WHETHER THE PNA/MJO PREVAILS OR THE AO
PREVAILS.  ATTM WOULD LEAN MORE TOWARD THE WRN TROG AND THE NEG PNA
DVLPMT AS THE NEG AO IS WEAK AND NAO IS ACTUALLY SLGTLY POSITIVE.
THOUGH GFS LOOKS EXAGGERATED...IT DOES SEEM TO HAVE THE RIGHT IDEA
WITH THE WRN TROF.

&&

.AVIATION...22/00Z
CEILINGS WILL REMAIN PRIMARILY VFR THROUGHOUT THE PERIOD.
HOWEVER...SCATTERED THUNDERSTORMS WILL PERSIST ACROSS CENTRAL IOWA
THROUGHOUT THE OVERNIGHT. THESE STORMS ARE LIKELY TO BRIEFLY AFFECT
SITES...WITH MVFR CEILINGS AND VISIBILITIES. STRONG WINDS ARE ALSO
POSSIBLE AT SITES. PRECIPITATION WILL EXIT REGION BY 12Z...WITH VFR
CEILINGS RETURNING FOR REMAINDER OF PERIOD. WINDS WILL BE BREEZY AND
SHIFT TO THE SOUTHWEST WITH GOOD MIXING TOMORROW AFTERNOON. THERE
WILL BE ANOTHER CHANCE FOR THUNDERSTORMS...ESPECIALLY IN THE WEST.
HOWEVER...TIMING AND POSITION ARE TOO UNCERTAIN ATTM TO INCLUDE
MENTION IN TAFS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...FAB
LONG TERM...MS MAY 11
AVIATION..WILKINS
Hazardous weather outlook, May 21, 3:05 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
305 PM CDT SAT MAY 21 2011

IAZ005-006-016-024-025-035-036-046-047-058-059-071-072-081>083-
092>094-222015-
KOSSUTH-WINNEBAGO-HANCOCK-HUMBOLDT-WRIGHT-WEBSTER-HAMILTON-GREENE-
BOONE-GUTHRIE-DALLAS-ADAIR-MADISON-ADAMS-UNION-CLARKE-TAYLOR-
RINGGOLD-DECATUR-
305 PM CDT SAT MAY 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY BETWEEN THE CORRIDORS OF HIGHWAY 169 AND HIGHWAY 65.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FROM LATE
THIS AFTERNOON THROUGH THIS EVENING. A FEW SEVERE STORMS ARE
POSSIBLE WITH THE PRIMARY THREAT BEING LARGE HAIL UP TO GOLF BALLS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL CHANCES FOR THUNDERSTORMS OCCUR SUNDAY THROUGH TUESDAY.
A FEW STORMS MAY BE SEVERE ON SUNDAY WITH LARGE HAIL AND DAMAGING
WIND POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH MIDNIGHT
THEN AGAIN SUNDAY AFTERNOON AND EVENING.

IAZ004-015-023-033-034-044-045-057-070-222015-
EMMET-PALO ALTO-POCAHONTAS-SAC-CALHOUN-CRAWFORD-CARROLL-AUDUBON-CASS-
305 PM CDT SAT MAY 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION A OF CENTRAL IOWA
MAINLY WEST OF HIGHWAY 169 AND NORTH OF INTERSTATE 80.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THROUGH THE
EVENING HOURS. SOME STORMS THIS EVENING WILL BE CAPABLE OF LARGE
HAIL UP TO HALF DOLLAR SIZE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL CHANCES FOR THUNDERSTORMS OCCUR SUNDAY THROUGH TUESDAY.
THE MAIN SEVERE THREAT ON SUNDAY WILL BE OVER EASTERN IOWA BUT AN
ISOLATED SEVERE STORM CANNOT BE RULED OUT. LARGE HAIL AND
DAMAGING WIND WOULD BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 10 PM THIS EVENING AND
AGAIN ON SUNDAY AFTERNOON AND EVENING.

IAZ007-017-026>028-037>039-048>050-060>062-073>075-084>086-095>097-
222015-
WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-
STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-
LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
305 PM CDT SAT MAY 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY EAST OF HIGHWAY 65.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED FROM LATER THIS EVENING
THROUGH MUCH OF THE OVERNIGHT HOURS. SOME STORMS MAY BE
SEVERE...ESPECIALLY THIS EVENING...WITH LARGE HAIL UP TO GOLF BALL SIZE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL CHANCES FOR THUNDERSTORMS OCCUR SUNDAY THROUGH TUESDAY.
ADDITIONAL SEVERE STORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING
WITH LARGE HAIL AND DAMAGING WIND POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES LATER THIS EVENING AND
AGAIN ON SUNDAY AFTERNOON AND EVENING.

FAB

In the hours before

Special weather statement, May 21, 5:09 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
509 PM CDT SAT MAY 21 2011

IAZ004-015-212315-
EMMET-PALO ALTO-
509 PM CDT SAT MAY 21 2011

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL PALO ALTO COUNTY...MOVING NORTH AT
25 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  GRAETTINGER...        GRUVER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

COGIL
Local storm report, May 21, 6:08 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
608 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             5 S GRUVER              43.32N 94.69W
05/21/2011  E1.00 INCH       EMMET              IA   COCORAHS

            QUARTER SIZE HAIL COVERING THE GROUND...

0543 PM     HAIL             4 S GRAETTINGER         43.18N 94.75W
05/21/2011  E0.88 INCH       PALO ALTO          IA   TRAINED SPOTTER

            PEA TO NICKEL HAIL...

&&

JB
Special weather statement, May 21, 7:22 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
722 PM CDT SAT MAY 21 2011

IAZ081-092-220045-
ADAMS-TAYLOR-
722 PM CDT SAT MAY 21 2011

...STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...

AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEASTERN NODAWAY COUNTY...MOVING NORTH
AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  BEDFORD...            GRAVITY...            CONWAY...
  SHARPSBURG...         LENOX...              CLEARFIELD...

BEITLICH

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:51 PM CDTSevere Thunderstorm WarningDMXAdair39 min
May 21, 7:57 PM CDTSevere Thunderstorm WarningDMXEmmet33 min
May 21, 8:21 PM CDTSevere Thunderstorm WarningDMXGuthrie24 min
May 21, 8:39 PM CDTSevere Thunderstorm WarningDMXDallas, Madison36 min
May 21, 8:41 PM CDTSevere Thunderstorm WarningDMXCrawford34 min
May 21, 8:59 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Warren, Wayne31 min
May 21, 9:03 PM CDTSevere Thunderstorm WarningDMXMadison, Warren27 min
May 21, 9:44 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne31 min
May 21, 10:19 PM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek26 min
May 22, 9:19 AM CDTRiver Flood WarningDMXEmmet17 days
May 22, 9:19 AM CDTRiver Flood WarningDMXHumboldt11 days
May 22, 9:19 AM CDTRiver Flood WarningDMXHumboldt, Kossuth12 days
May 22, 1:38 PM CDTSevere Thunderstorm WarningDMXJasper, Poweshiek, Tama52 min
May 22, 2:02 PM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek43 min
May 22, 2:23 PM CDTTornado WarningDMXPoweshiek17 min
May 22, 2:29 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy46 min
May 22, 2:42 PM CDTTornado WarningDMXBlack Hawk, Bremer33 min
May 22, 3:14 PM CDTTornado WarningDMXBremer31 min
May 22, 4:12 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Wapello27 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.